Customize your JAMA Network experience by selecting one or more topics from the list below.
The striking clinical phenomenon of meprobamate overdosage is marked hypotension. The degree of hypotension is greatly out of proportion to the psychic depression. Hence the clinical picture and management differ markedly from that of barbiturate poisoning. In meprobamate poisoning, maintaining the blood pressure is the major therapeutic challenge. Profound hypotension occurs in a patient whose reflexes are likely to be intact and who responds to painful stimuli. Five illustrative case reports are given below. During a 12-month period (1958-1959) eight patients with meprobamate overdosage were seen at St. Vincent's Hospital. Three patients are omitted from this report because they had taken concomitantly either barbiturates, alcohol, or both in large amounts.
—A 14-year-old white girl was brought to the emergency room of St. Vincent's Hospital in a comatose state one hour after ingesting 16 gm. of meprobamate in a suicidal attempt. On arrival, the patient had immediate gastric lavage
FERGUSON MJ, GERMANOS S, GRACE WJ. Meprobamate Overdosage: A Report on the Management of Five Cases. Arch Intern Med. 1960;106(2):237–239. doi:10.1001/archinte.1960.03820020077011
Create a personal account or sign in to: